THOMAS M. ZARCHY, M.D.; TIMOTHY O. LIPMAN, M.D.; JAMES D. FINKELSTEIN, M.D.
This content is PDF only. Please click on the PDF icon to access.
Hepatotoxicity has been reported in patients receiving total parenteral nutrition (1) but not in adults on enteral diets. We report the case of a patient who developed elevated liver enzymes on a high-nitrogen chemically defined diet, Vivonex-HN® (Eaton Laboratories, Norwich, New York).
A 56-year-old black man was admitted to our hospital for hypotension and cachexia. Two years earlier at another hospital he had been diagnosed as having the Zollinger-Ellison syndrome and had undergone a total gastrectomy with an esophagojejunostomy and Roux-en-Y. Eighteen months later, an unspecified length of jejunum was resected because of small intestinal obstruction. After the second operation,
ZARCHY TM, LIPMAN TO, FINKELSTEIN JD. Elevated Transaminases Associated with an Elemental Diet. Ann Intern Med. 1978;89:221–222. doi: https://doi.org/10.7326/0003-4819-89-2-221
Download citation file:
Published: Ann Intern Med. 1978;89(2):221-222.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use